Winter Storm, Sussex
- When
- February 1, 6:00 PM EST to February 2, 4:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A winter storm brought a heavy mixture of snow, some sleet and freezing rain to the Raritan Valley and northwest New Jersey with less of a wintry impact to the rest of central and southwest New Jersey on the first into the second. The storm greatly impacted the morning commute on the 2nd in the northwest part of the state.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A winter storm brought a heavy mixture of snow, some sleet and freezing rain to the Raritan Valley and northwest New Jersey with less of a wintry impact to the rest of central and southwest New Jersey on the first into the second. The storm greatly impacted the morning commute on the 2nd in the northwest part of the state.
Precipitation started as snow throughout the northern half and southwest part of New Jersey during the evening of the 1st. Precipitation fell as rain in the southeast part of the state throughout the event. In southwest New Jersey, the snow transitioned briefly to sleet and then rain early on the 2nd. The rain briefly changed to snow before ending in the mid afternoon on the 2nd. In the Raritan Valley and in Mercer and Monmouth Counties, precipitation transitioned to rain during the early morning on the 2nd and then changed back to freezing rain, then sleet and ultimately snow during the second half of the morning and early afternoon. The snow ended during the mid afternoon on the 2nd. In northwest New Jersey including the Passaic Basin, the snow transitioned to a sleet and/or freezing rain mixture during the morning of the 2nd, then changed back to snow by early afternoon and ended during the middle of the afternoon on the 2nd.
Speed restrictions were in place on most major roadways in central and northern New Jersey on the 2nd. Speed restrictions were also in place on all of the Delaware River bridges in the Philadelphia Metropolitan area. In northern New Jersey, accidents were reported on Interstates 78 and 80 in Warren and Hunterdon Counties. Many schools in northwest New Jersey were closed on the 2nd. Many schools in central New Jersey had delayed openings on the 2nd. Even after the snow changed to rain in central New Jersey problems persisted as snow clogged catch basins led to flooded roadways in Somerset and Middlesex Counties. Heavier snow showers on the afternoon of the 2nd forced the closure of bridges in Highlands and Rumson in Monmouth County.
Representative snowfall included 8.1 inches in Green Pond (Morris County), 8.0 inches in Marcella (Morris County) and Montague (Sussex County), 7.5 inches in Lebanon (Hunterdon County), 7.1 inches in Columbia (Warren County), 7.0 inches in Hamburg (Sussex County), 6.0 inches in Boonton (Morris County) and Hackettstown (Warren County), 4.3 inches in Freehold (Monmouth County), 4.0 inches in Stanton (Hunterdon County), 3.2 inches in Edison (Middlesex County), 3.0 inches in Bridgewater Township (Somerset County), 2.6 inches in New Brunswick (Middlesex County), 2.0 inches in Florence (Burlington County) and Jackson Township (Ocean County), 1.9 inches in Ewing (Mercer County), 1.2 inches in Washington Township (Gloucester County) and 1.1 inches in Westampton (Burlington County).
Ice accumulations reached as high as one to two tenths of an inch in the Raritan Valley and averaged less than one tenth of an inch in the Passaic Basin.
The winter storm was caused by a low pressure system that moved from the lower Missouri Valley on the morning of the 1st eastward into Indiana on the evening of the 1st and western Pennsylvania early on the 2nd. During the mid morning of the 2nd, a secondary low pressure formed in the northern Delmarva Peninsula. It quickly became the primary low pressure system and exited to the east. At 1 p.m. EST on the 2nd it was just southeast of Montauk Point, Long Island. An arctic high pressure system that moved in tandem with the low pressure system across the southern tier of Canada prevented the low from traveling farther to the north and also kept a sufficient supply of cold air for precipitation to remain a wintry mix in most of the northern half of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 5:54 PM EST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 PM EST SUN FEB 1 2015
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL MOVE FROM SOUTHERN INDIANA THIS EVENING
TO LONG ISLAND AT NOON MONDAY THEN RACE OFF TO NOVA SCOTIA LATE MONDAY
NIGHT. HIGH PRESSURE WILL BUILD JUST TO THE SOUTH OF OUR AREA TUESDAY
INTO WEDNESDAY. A CLIPPER LOW PRESSURE SYSTEM WILL MOVE FROM THE GREAT
LAKES REGION WEDNESDAY TO THE MARITIMES LATE WEDNESDAY NIGHT AND
TRAIL A STRONG COLD FRONT ACROSS OUR AREA THURSDAY MORNING. HIGH
PRESSURE WILL THEN RETURN FOR FRIDAY. ANOTHER FRONTAL SYSTEM WILL
CROSS THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
PREVIOUS 330 PM DISCUSSION WILL CONTINUE BELOW. USING THE TOP PART
OF THIS SECTION TO DISCUSS SITUATIONAL AWARENESS AND EXPECTATIONS
THIS FIRST PERIOD.
BY THE WAY...PAVEMENT SENSOR TEMPS UPPER 30S AT 550 PM OVER NRN
DE...STILL A DEG OR 2 ABOVE THE AIR TEMPS. SO THE FIRST HOUR OF
SNOW SHOULD MELT ON PAVEMENTS SE OF I95 IN NE MD N DE AND AT LEAST
S NJ.
PER THE CONSTANT NAM CYCLES... LOOKS LIKE A LOBE OF SNOW...POSSIBLY
BRIEFLY MDT SWEEPS ENE FROM SE PA THROUGH CENTRAL AND NRN NJ DURING
BETWEEN NOW AND 9 PM...THEN SNOW BRIEFLY QUITS FOR 1 TO 3 HOURS
WITH THE PRIMARY SNOW AND ICE POUNDING OCCURRING FROM 11 PM TO 6
AM...THE SNOW MOSTLY DONE BY 5 AM EXCEPT N OF I80 WHERE SNOW
CONTINUES INTO THE DAYLIGHT HOURS MONDAY PER 18Z NAM PROB FROZEN.
THE NEXT WSW STATEMENT WILL EMPHASIZE THIS A LITTLE MORE. FOR THOSE
TRAVELING AFTER 11 PM...VERY STRONGLY ADVISE LEAVING EXTRA TIME TO
REACH YOUR DESTINATION AND LOTS OF ROOM BETWEEN YOU AND VEHICLES
AROUND YOU. ITS GOING TO BE VERY SLIPPERY ON ALL UNTREATED
PAVEMENTS OVERNIGHT...ESPECIALLY I78 NORTH.
FROM THE 330 PM DISC BELOW...
A RATHER COMPLEX FORECAST AS SUBTLE CHANGES IN THE THERMAL PROFILES/
MICROPHYSICS WILL AFFECT THE PRECIPITATION TYPES. THIS FORECAST
CARRIES LOWER CONFIDENCE REGARDING THE TIMING OF THE MIXING OR
CHANGEOVER AND THE SOUTHERN EXTENT OF ANY LIGHT ICING.
THE WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A WELL DEFINED
UPPER-LEVEL LOW NEAR THE MID-MISSISSIPPI VALLEY. THIS FEATURE LOOKS
RATHER SHARP AS A STRONGER UPPER-LEVEL JET ROTATES INTO THE BASE OF
THE TROUGH. THIS RESULTS IN A BIT MORE RIDGING IN FRONT OF THE
STORM, THEREFORE A NORTHWARD TRACK OF THE SURFACE LOW. HOWEVER, A
PRONOUNCED AND TIGHTENING BAROCLINIC ZONE IS PRESENT EASTWARD WITH
ARCTIC AIR TO THE NORTH. THIS AT TIMES DOES FORCE THE SURFACE LOW
TRACK A LITTLE FARTHER TO THE SOUTH, HOWEVER GIVEN THE AMPLITUDE OF
THE TROUGH THE WARMING ALOFT LOOKS TO OVERSPREAD THE ENTIRE AREA. AS
A RESULT, THE SNOW THAT DEVELOPS WILL MIX WITH AND CHANGE TO SLEET
AND FREEZING RAIN NORTHWARD WITH EVEN THE PLAIN RAIN PHASE GETTING
RATHER FAR NORTH TOWARD DAYBREAK.
BACKING UP A BIT, THE INCREASING WAA AND ISENTROPIC UPGLIDE WILL
RESULT IN A SWATH OF OVERRUNNING SNOW AS THE LIFT BECOMES FOCUSED
ALONG THE THERMAL GRADIENT. SO FAR THIS IS WEAK WITH ENOUGH DRYING
TO ERODE MUCH OF THE INCOMING PRECIPITATION. THE LOWER LEVELS THOUGH
ARE MOISTENING SOME, WITH SOME FLURRIES OR LIGHT SNOW AT TIMES INTO
PARTS OF OUR WESTERN ZONES THIS AFTERNOON. THIS SNOW COULD THEN COME
IN FAIRLY FAST LATER THIS EVENING WITH PERHAPS A THUMP OF SNOW
/SNOWFALL RATES AROUND AN INCH PER HOUR/ FARTHER NORTH TAILING OFF
TO A PERIOD OF LIGHTER SNOW TO RAIN SOUTHWARD. THERE MAY BE SOME
HEAVIER BANDING ACROSS THE NORTH FOR A TIME OVERNIGHT BEFORE WARMING
ALOFT GETS MORE INVOLVED. THE WARMING LOOKS PRONOUNCED ALOFT TO
ALLOW A QUICKER CHANGEOVER FROM SOUTH TO NORTH OVERNIGHT. THEREFORE,
PORTIONS OF SOUTHEASTERN PENNSYLVANIA ON SOUTH AND EAST SHOULD BE
EITHER MIXING OR CHANGING TO RAIN WELL BEFORE DAYBREAK AS
TEMPERATURES CLIMB TO OR ABOVE FREEZING. SOME PAUSE IS NEEDED THOUGH
AS EVEN THE FARTHER NORTH GUIDANCE SHOWS SOME COLD AIR DAMMING
HOLDING ON JUST ENOUGH FROM THE LEHIGH VALLEY AREA NORTHWARD WHICH
WOULD SLOW THE SURFACE TEMPERATURE RISE. THIS COULD BE ENHANCED BY
THE SNOW COVER THAT EXISTS AND THE GROUND BEING COLD. THIS WILL HAVE
TO BE WATCHED BECAUSE IF THE WARMER AIR FLOODS NORTHWARD FASTER,
THAN MORE OF AN ICING THREAT INCREASES WHILE ACCUMULATING SNOW/SLEET
DECREASES.
WE LEANED MORE TOWARD A GFS/ECMWF BLEND. THIS TENDS TO FAVOR A
QUICKER CHANGEOVER INTO THE PHILADELPHIA METRO, WITH EVEN THE SLEET
TO FREEZING RAIN DRIVING FARTHER NORTH FASTER. AS A RESULT OF A
MODEL CONSENSUS AND COLLABORATION WITH OUR NEIGHBORING OFFICES, WE
CUT BACK ON THE SNOW AMOUNTS AND ADDED MORE ICING. REGARDING THE
WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS, WE WILL
MAINTAIN THEM WHERE THEY ARE FOR NOW BUT DID DO SOME REGROUPING
ALONG WITH SOME ADJUSTMENTS TO THE END TIMES. WE ARE CONCERNED THAT
THE SOUTHERN TIER OF ADVISORIES MAY NOT BE NEEDED BUT WILL HOLD FOR
NOW SINCE THERE IS A CHC OF A BRIEF MIX/ICING BEFORE JUST RAIN
OCCURS. IF THE GROUND IS COLD ENOUGH, IT DOES NOT TAKE MUCH ICING TO
CAUSE ISSUES. THE SOUTHERN TIER OF THE WARNINGS MAY END UP FALLING
SHORT OF CRITERIA HOWEVER BASED ON COMBINED IMPACTS OF SNOW AND ICE
WE STAYED THE COURSE ATTM.
AS FOR THE LOW TEMPERATURES, WE USED A NAM/GFS MOS AND ECMWF BLEND.
THE HOURLY GRIDS WERE SET TO SHOW TEMPERATURES RISING OVERNIGHT,
WITH THIS TREND MORE PRONOUNCED FROM THE PHILADELPHIA METRO ON SOUTH
AND EAST. THIS TREND WILL HAVE TO BE MONITORED AS IT WILL HAVE AN
IMPACT ON THE PROJECTED ICING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A WIND ADVISORY MAY BE ISSUED AT 915 PM...DEPENDENT ON 00Z/2 NAM TRENDS
COMPARED TO OUR OPERATIONAL 18Z AND AND 12Z/1 CYCLES. THIS ADVISORY
WOULD BE FOR THE COUNTIES BORDERING THE COASTS OF NJ AND DE WITH
FOCUS ON POTENTIAL FOR 45KT GUSTS IN THE 21Z/2-00Z/3 TIME FRAME
BOTH SIDES OF DE BAY...JUST SE OF KILG AND KPHL.
OTHERWISE FROM THE 330 PM DISCUSSION BELOW EXCEPT RAISED WIND GUSTS
35 TO 45 MPH...PROBABLY THE STRONGEST WIND ALONG THE COAST WHERE THE
HEAT EXCHANGE AND TRANSFER WILL BE LARGER THAN THE COLDER REGION
ALONG AND N OF I80. SIGNIFICANT BLOWING AND DRIFTING SNOW SHOULD
DEVELOP ALONG AND N OF I80 WHERE LESS RAIN/ICE.
THE AFOREMENTIONED SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA
DURING THE DAY MONDAY. THIS WILL TAKE SURFACE LOW PRESSURE RIGHT
OVER OUR AREA, AND WITH WARMING OCCURRING MUCH OF THE CWA MAY GO
OVER TO PLAIN RAIN FOR AWHILE. HOWEVER, FROM ABOUT THE LEHIGH VALLEY
REGION NORTHWARD JUST ENOUGH COLD AIR DAMMING MAY GET TRAPPED DUE TO
SNOW COVER AND ICE TO NOT ALLOW THE WARMER AIR ALOFT TO PENETRATE
DOWN TO THE SURFACE. THIS COULD RESULT IN MORE ICING ACROSS THESE
AREAS. IT APPEARS THAT FARTHER SOUTH, ANY MIXING EARLY SHOULD BE
MAINLY RAIN BUT EVEN INTO THE I-95 AREA SOME CAUTION IS ADVISED
EARLY AS A COLD GROUND MAY RESULT IN SOME ICY SPOTS DESPITE THE AIR
TEMPERATURE RISING.
WE THEN TURN OUR ATTENTION TO THE RAPID INCREASE IN CAA AS THE STORM
DEPARTS. THE GUIDANCE IS IN GOOD AGREEMENT IN RAPIDLY INCREASING
THE CAA, WHICH WOULD RESULT IN THE TEMPERATURES TUMBLING DURING THE
AFTERNOON FROM WEST TO EAST. IF THIS OCCURS FAST ENOUGH, ANY RAIN OR
MIXED PRECIPITATION WOULD CHANGE TO SNOW BEFORE ENDING. IN ADDITION,
THE WET /SLUSHY/ SURFACES MAY UNDERGO A FLASH FREEZE AS TEMPERATURES
RAPIDLY DROP BELOW FREEZING BY EVENING.
THE EXTENT OF THE CAA SURGE COMBINED WITH PRESSURE RISES AND A TIGHT
PRESSURE GRADIENT WILL RESULT IN A SHARP INCREASE IN THE WINDS
MONDAY AFTERNOON AS THE LOW-LEVEL INVERSION BREAKS. THIS INCREASED
MIXING SHOULD RESULT IN WIND GUSTS ON THE ORDER OF 35-45 MPH.
WHILE THIS WILL HELP DRY SOME OF THE SURFACES OUT WITH TIME, A
SUDDEN DROP IN TEMPERATURES TO BELOW FREEZING CAN STILL RESULT IN
A FREEZE UP OF UNTREATED SURFACES.
AS FOR THE HIGH TEMPERATURES, WE USED A NAM/GFS MOS AND ECMWF BLEND
WITH SOME TWEAKS. THE TEMPERATURES WERE THEN SHOWN TO FALL IN THE
AFTERNOON FROM WEST TO EAST, HOWEVER WE MAY NOT NECESSARILY BE
CATCHING THE MAGNITUDE OF THIS DROP IN THE HOURLY GRIDS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT...THE SURFACE LOW RACES OFF TO THE NORTHEAST AND WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. THE ATMOSPHERE DRIES OUT
PRETTY QUICKLY AND THE PRECIPITATION WILL CUT OFF JUST AS FAST AS A
RESULT. A FEW FLURRIES MAY CONTINUE INTO THE EVENING BUT EXPECT THEM
TO PETER OUT BEFORE MIDNIGHT.
SKIES WILL CLEAR AND TEMPERATURES WILL CONTINUE TO FALL OVERNIGHT. A
FRESH SNOWPACK IN MANY AREAS WILL CONTRIBUTE TO VERY COLD OVERNIGHT
TEMPERATURES AND WE WILL SEE TEMPERATURES PLUMMET INTO THE SINGLE
DIGITS ACROSS OUR NORTHERN AREAS AND INTO THE LOWER TO MID TEENS
ACROSS THE SOUTHERN AND COASTAL AREAS. IN ADDITION TO THE COLD
TEMPERATURES, WE WILL LIKELY SEE FREEZING OF WET SURFACES AS THE
TEMPERATURES FALL THROUGH THE NIGHT, MAKING EXPOSED AND UNTREATED
SURFACES SLIPPERY.
WINDS WILL REMAIN UP THROUGH THE OVERNIGHT PERIOD AND WE WILL LIKELY
SEE WIND CHILLS INTO THE NEGATIVE TEENS ACROSS THE SOUTHERN POCONOS
AND NORTHWEST NEW JERSEY. WIND CHILL ADVISORIES MAY BE NEEDED FOR
MONDAY NIGHT INTO TUESDAY MORNING ACROSS THESE AREAS.
TUESDAY...HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY,
REMAINING CENTERED TO OUR SOUTH, WITH A SHIFT FURTHER SOUTH AND EAST
TUESDAY NIGHT. PLENTY OF COLD AIR WILL ACCOMPANY THIS HIGH PRESSURE
SYSTEM WITH 850MB TEMPERATURES IN THE -10C TO -15C RANGE. MAXIMUM
TEMPERATURES WILL STRUGGLE TO RISE AND GENERALLY REMAIN IN THE 20S,
WITH TEENS ACROSS THE LEHIGH VALLEY, SOUTHERN POCONOS AND
NORTHWESTERN NEW JERSEY AND SOME LOWER 30S ACROSS OUR SOUTHERNMOST
ZONES.
THE AIR MASS WILL MODIFY A BIT AS IT SLIDES EASTWARD AND MINIMUM
TEMPERATURES WILL NOT BE AS COLD TUESDAY NIGHT AS THEY ARE ON MONDAY
NIGHT. IT WILL STILL BE COLD WITH LOWS RANGING FROM THE SINGLE
DIGITS ACROSS THE HIGHER ELEVATIONS ACROSS THE NORTH TO THE LOWER
20S ACROSS THE SOUTHERN PART OF THE FORECAST AREA.
WEDNESDAY AND THURSDAY...A SURFACE LOW PRESSURE SYSTEM WILL TRACK TO
THE THE NORTH OF THE AREA ON WEDNESDAY WITH ITS ATTACHED COLD FRONT
MOVING THROUGH OUR REGION ON THURSDAY. ANOTHER SYSTEM WILL DEVELOP
IN THE GULF OF MEXICO AND THEN TRACK TOWARD THE CAROLINA COAST ON
THURSDAY. THIS SECOND SYSTEM LOOKS TO REMAIN OFFSHORE AT THIS TIME.
THE COLD FRONT WILL GET PULLED INTO THE COASTAL SYSTEM AND THEN EXIT
QUICKLY TO THE NORTHEAST, REACHING THE CANADIAN MARITIMES BY
THURSDAY NIGHT.
SOME LIGHT SNOW WILL START TO PUSH INTO THE REGION AHEAD OF THE COLD
FRONT ON WEDNESDAY BEFORE STARTING TO OVERSPREAD THE AREA ON
THURSDAY. PRECIPITATION TYPE LOOKS TO BE MAINLY SNOW WITH MAYBE SOME
RAIN MIXING IN ACROSS OUR FAR SOUTHERN AREAS. THE SNOW WILL END
QUICKLY THURSDAY EVENING. TEMPERATURES
MAXIMUM TEMPERATURES ON WEDNESDAY WILL BE QUITE WARM, OR AT LEAST
FEEL THAT WAY. EXPECT HIGHS TO RISE ONTO THE MID 30S TO MID 40S
ACROSS MUCH OF THE AREA. OVERNIGHT LIGHTS INTO THURSDAY MORNING WILL
ONLY FALL INTO THE UPPER TEENS 20S ACROSS MOST OF THE REGION. FOR
THURSDAY, WE WILL SEE A DEFINITELY DECLINE IN TEMPERATURES AS THE
PRECIPITATION IMPACTS OUR AREAS. HIGHS WILL NOT RISE ALL THAT MICH
AND WILL STRUGGLE TO REACH 30, ESPECIALLY AREAS ALONG AND TO THE
NORTH AND WEST OF THE I-95 CORRIDOR. THURSDAY NIGHT WILL BE ANOTHER
COLD ONE AND BUNDLING UP WILL DEFINITELY BE NEEDED. LOWS WILL BE IN
THE 10S TO MID TEENS ACROSS OUR SOUTHERN AND COASTAL AREAS AND ONLY
INTO THE SINGLE DIGITS AS YOU HEAD TO THE NORTH AND WEST. SOUTHERN
POCONOS AND NORTHWEST NEW JERSEY MAY SEE TEMPERATURES FALL INTO THE
MINUS SINGLE DIGITS OVERNIGHT. WIND CHILLS OVERNIGHT WILL MAKE IT
FEEL EVEN COLDER AND AN ADVISORY MAY BE NEEDED ACROSS THE FAR NORTH.
FRIDAY...HIGH PRESSURE WILL SLIDE ACROSS THE OHIO VALLEY AND THEN
SHIFT TO OUR SOUTH FRIDAY NIGHT. HIGHS ON FRIDAY LOOK TO BE COLD
ONCE AGAIN AS THE HIGH PUSHES TO THE EAST. TEMPERATURES INTO THE 20S
CAN BE EXPECTED ACROSS THE FORECAST AREA.
AS THE HIGH SLIDES TO THE SOUTH, A SOUTHWESTERLY FLOW WILL DEVELOP
AND WE SHOULD SEE A BIT OF WARMER AIR REACH OUR AREA. WITH THIS
SOUTHWEST FLOW, OVERNIGHT TEMPERATURES WON'T BE AS COLD AS THURSDAY
NIGHT AND SHOULD RANGE FROM THE SINGLE DIGITS ACROSS THE NORTH TO
AROUND 20 ACROSS THE SOUTH.
SATURDAY AND SUNDAY...A LOW PRESSURE SYSTEM DROPS DOWN FROM CANADA
AND TRACKS INTO NEW ENGLAND. ITS ATTACHED COLD FRONT LOOKS TO DROP
DOWN INTO OUR AREA FROM THE NORTH SATURDAY INTO SUNDAY.
PRECIPITATION THIS FAR OUT LOOKS TO BE SNOW AT THIS TIME.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...VFR TO START BEFORE DROPPING TO MVFR/IFR AS LIGHT SNOW
MOVES IN FROM THE WEST-SOUTHWEST LATER THIS EVENING. THE SNOWIEST
TERMINALS WILL BE RDG/ABE WHILE THE I-95 TERMINALS SEE SOME SNOW,
WITH A QUICK TRANSITION TO FREEZING RAIN TO RAIN...MIV/ACY SHOULD
BE QUICK SNOW TO RAIN...MINIMAL MIXED PRECIPITATION EXPECTED.
LIGHT WIND BECOMING EAST - SOUTHEAST LATER TONIGHT.
MONDAY...LLWS (SSW 50KT AT 2000 FT ) POSSIBLE VCNTY KACY 10Z-12Z.
IFR TRENDING TO MVFR LATE IN THE CYCLE. RDG/ABE WILL BE THE LAST
TERMINALS TO CHANGE OVER TO ALL RAIN BY LATER MONDAY MORNING.
WINDS BECOME LIGHTER AS THE CENTER OF THE LOW PRESSURE PASSES BY.
MODERATE TO HEAVY RAIN MAY OCCUR INTO LATE MORNING-MIDDAY.
WIDESPREAD STRONG WEST - NORTHWEST WINDS DEVELOP BETWEEN 20-22Z
WITH WIDESPREAD GUSTS 30-40KT...ISOLATED 45 KT GUSTS EXPECTED
VCNTY KACY. A BRIEF MVFR OR IFR SNOW SHOWER MAY ACCOMPANY THE
STRONG COLD FRONTAL PASSAGE AND SHARP INCREASE IN WIND WITH 10 TO
12 MB 3 HOURLY PRESSURE RISES TO FOLLOW BETWEEN 21Z/2 AND 00Z/3.
OUTLOOK... MONDAY NIGHT...MVFR TO VFR. LINGERING SNOW SHOWERS
COME TO AN END WEST TO EAST. GUSTY NORTHWEST WINDS, UPWARDS OF 25
TO 30 KNOTS THROUGH EARLY TUESDAY MORNING BEFORE SUBSIDING.
TUESDAY...VFR.
WEDNESDAY - CHANCE OF SNOW SHOWERS WITH LOCAL MVFR/IFR RESTRICTIONS.
THURSDAY - FRIDAY...VFR
&&
.MARINE...
TONIGHT - TUESDAY MORNING...GALE WARNING CONTINUED ACROSS ALL OUR
WATERS STARTING LATE MONDAY AFTERNOON. AHEAD OF THE NORTHWEST GALES
A PERIOD OF SOUTH-SOUTHWESTERLY SCA GUSTS MONDAY MORNING BUT WARM
AIR ADVECTION OVER COLDER WATER SHOULD LIMIT TRANSFER. A DRAMATIC
SHIFT IN THE WINDS IS EXPECTED BY LATE MONDAY AFTERNOON/EARLY
EVENING AS A QUICK MOVING COLD FRONT PUSHES THROUGH. STRONG PRESSURE
RISES COMBINED WITH STRONG COLD AIR ADVECTION BEHIND THIS FRONT IS
WHEN THE 40-45 KT NORTHWEST GALES KICK IN. ISOLATED 50 KT GALE GUSTS
POSSIBLE...ESPECIALLY LOWER DELAWARE BAY AND WATERS FROM EAST OF
CAPE MAY TO EAST O FENWICK ISLAND. THE STRONG GUSTS SHOULD SUBSIDE
EARLY TUESDAY MORNING.
A FREEZING SPRAY ADVISORY IS IN EFFECT FROM MONDAY NIGHT THROUGH
TUESDAY MORNING.
OUTLOOK...
TUESDAY - WEDNESDAY...SUB SCA SEAS AND WINDS EXPECTED.
THURSDAY - FRIDAY...POSSIBLE SCA CONDITIONS AS ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH ON THURSDAY. FREEZING SPRAY IS POSSIBLE ON
FRIDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR PAZ060>062-103-
105.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ070-071.
WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR PAZ054-055.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ101-102-
104-106.
NJ...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR NJZ007>010-012.
WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR NJZ013-014-
016>020-026-027.
WINTER STORM WARNING UNTIL 4 PM EST MONDAY FOR NJZ001.
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR NJZ021-022-
025.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NJZ015.
DE...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR MDZ008.
WINTER WEATHER ADVISORY UNTIL 1 AM EST MONDAY FOR MDZ012.
MARINE...FREEZING SPRAY ADVISORY FROM 10 PM MONDAY TO 6 AM EST TUESDAY
FOR ANZ430-431-450>455.
GALE WARNING FROM 4 PM MONDAY TO 6 AM EST TUESDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...DRAG/MEOLA
NEAR TERM...DRAG/GORSE 554P
SHORT TERM...DRAG/GORSE
LONG TERM...MEOLA
AVIATION...DRAG/GORSE/HEAVENER
MARINE...DRAG/GORSE/HEAVENERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 358 PM EST SUN FEB 1 2015 NJZ001-PAZ054-055-022100- SUSSEX-CARBON-MONROE- 358 PM EST SUN FEB 1 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-PAZ060>062-103-105-022100- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS- 358 PM EST SUN FEB 1 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-PAZ101-102-104-106-022100- MERCER-WESTERN CHESTER-EASTERN CHESTER-EASTERN MONTGOMERY- LOWER BUCKS- 358 PM EST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ013-014-016>020-026-027-PAZ070-071-022100- NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 358 PM EST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-NJZ021-022-025-022100- KENT MD-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC- 358 PM EST SUN FEB 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ023-024-022100- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CAPE MAY-ATLANTIC COASTAL CAPE MAY- 358 PM EST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BRIEF PERIOD OF SNOW OR SLEET IS POSSIBLE BEFORE A CHANGEOVER TO RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TEMPERATURES WILL FALL RAPIDLY MONDAY AFTERNOON AND EVENING, CAUSING ANY EXPOSED OR UNTREATED WET SURFACES TO FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-022100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 358 PM EST SUN FEB 1 2015 ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 6 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 10 PM MONDAY TO 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
7 winter weather, 5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556375, 556382, 556387, 556385, 556386, 556390, 556391, 556393, 556394, 556395, 556396, 556392.